MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Zonular Dehiscence (2698)
Date of Event 12/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Additional information has been requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported following the intra ocular lens (iol) implantation procedure, the implanted iol partially fall back due to posterior capsule or the zonules broke.The iol was removed and replaced during the initial procedure without any harm to the patient.Additional information was requested.A questionnaire was received.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.10.The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.Both haptics are bent in the gusset and distal area.The optic is pressed between two posts of the lens case.The file indicated the use of qualified associated products.The root cause for complaint was determined to be unrelated to the iol.Information was provided that "there is nothing wrong with the lens, itself".The posterior capsule or the zonules broke causing the iol to partially fall back into the posterior segment of the eye.The lens was explanted and an anterior segment iol was put in.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11864008
Report Number1119421-2021-01072
Device Sequence Number3193868
Product Code HQL
UDI-Device Identifier00380655093184
UDI-Public00380655093184
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2025
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.195
Device Lot Number15065926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL INJECTOR; PROVISC OVD; MONARCH III IOL INJECTOR; PROVISC OVD
Outcome Attributed to Adverse Event Other;